Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nail discoloration
Jun 4, 2000

Doctors: I have been on Combivir and Ziagen for about two months now. My CD4's have gone from 454(21%) to 774(35), and my VL has gone from 21,000 to 75. However, I have gained 10 lbs despite exercise and my nails have begun to darken. Is this common and is there anything that I can do about either? LT

Response from Dr. Henry

Gaining 10 lbs can be a good thing but one needs to exercise and eat properly so it is not just fat. One has to look at how low your weight was before and also do you have any hormonal abnormalities. Dark nails is reported particularly with AZT. I am aware of no fix for that. That combination has other advantages (simplicity, little risk for neuropathy or pancreatitis, preserving other treatment options, usually fat and lipid friendly) so I wouldn't be too quick to change to something different. Keith Henry, M.D.



Previous
combivir/ sustiva/ rash
Next
hair loss & texture changes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement